4-5 yr old tattoo get's itchy and raised, like worms underneath skin. Also MRI's cause the tattoo to raise and swell, same reaction like worms are under my skin. I haven't met a dermatologist yet that can explain this. Lately it's been having this reaction more. I'm assuming it could be the weather, it keeps going from winter to spring here where I live. All my other tattoos are fine, never had any adverse reactions. I've been told there could be trace metals in the ink that was used for the tattoo that has the problem, which is why it reacts to MRI's more. But do I need to be concered that it's been acting up more lately? I have one bump that stays constant on the top of the tattoo, it seems the itching and sweeling radiates around this bump. But again the whole thing swells and it feels like worms are underneath it. Any help or opinions would be greatly appreciated.
I agree that it can be due to some trace metals in the tattoo ink which is causing this tattoo to raise and swell up. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).But they are available under prescription and should be taken only after consulting a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care.
I have the same problem, only in the summer time. A lite cover of pure Emu Oil Twice a day does the trick in about two weeks the bumps are all gone.
If you put it on to thick you might get red blimeses so just a lite cover will do best
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.